MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code 2017 - incorrect prep.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca) with 90% stenosis, moderate calcification and mild tortuosity.The 5.0x15mm nc trek balloon dilatation catheter (bdc) was not prepared or flushed per instruction for use (ifu) and was used successfully; however, the balloon got stuck in the guide wire during removal and removed as a single unit losing radial access.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.It was reported by the account that the device was not prepped (air aspirated) or flushed.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states to flush the device and perform air aspiration prior to inserting in the body, otherwise complications may occur.In this case, it is unknown if the reported violation of the ifu caused or contributed to the complaint.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported difficulty removing the device could not be determined; however, the reported separation appears to be related to operational context.Possible factors that may contribute to the difficult to remove the balloon dilatation catheter (bdc) from the guide wire causing resistance between the devices may include, but not limited to, manufacturing damage, inner diameter of guide wire lumen, condition of the guide wire, or damage to the distal shaft of the catheter.In this case, a conclusive cause for the reported difficulty could not be determined.Furthermore, it is likely that the shaft separated during removal as resistance was encountered with the guide wire.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the previous filed report, it was noted that the outer member and inner member separated when attempting to remove the nc trek balloon dilatation with the unspecified guide wire.It was noted that the separated portion was simply withdrawn.No additional information was provided.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21448348
Report Number2024168-2025-02019
Device Sequence Number15252852
Product Code LOX
UDI-Device Identifier08717648152153
UDI-Public(01)08717648152153(17)270331(10)40417G1
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012455-15
Device Catalogue Number1012455-15
Device Lot Number40417G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014"X190CM GUIDE WIRE.
Patient Age67 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityHispanic
Patient RaceWhite